Thunderstorm Wind, Fluvanna
- When
- June 4, 7:20 PM EST
- Where
- Fluvanna County, Central Portion
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.833, -78.217
Large trees down on house.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 4, 7:08 PM EST, 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD, VA 808 PM EDT TUE JUN 4 2002 UPDATED ZONES TO INCLUDE SCATTERED SHOWERS AND ISOLATED TSTMS FOR EXTREME NW CTYS IN CWA. ***************************************************************** RDG OF HI PRES FIRMLY ENTRENCHED ACRS FA...CNVTN FIRING INVOF MTNS ON ON NW IN HIER INSTABILITY. GOING WITH HOTTER CONDS FOR WED...WITH ONLY LO CHCS FOR CNVTN LT FAR WNW SXNS LT IN THE DAY. TEMPS INTO THE 90S MOST PLCS. SFC CDFNT MVS INTO RGN DURG THU...THEN SETTLES S OF FA FRI MORNING. BEST CHC FOR WDSPRD RA IN NRLY 3 WKS...BUT WONT GO WITH POPS ANY HIER THAN 30/40% FOR NOW GIVEN LACK OF SGFNT RA RECENTLY...AND CNVTV AREAS HV BEEN KNOW TO SPLIT WHEN MVG THRU RGN IN THESE SITUS. EVEN IF RA OCCURS...WONT PUT MUCH OF DENT IN ONGOING DROUGHT HERE. SFC HI PRES GRDLY BUILDS INTO RGN THEN JUST OFFSHR THRUT WKND/ERY NEXT WK. AXIS OF MSTR SETS UP TO OUR SW AND W SAT THRU TUE...HWVR WITH RDG RETURNING ALOFT...SHUD CAP MOST IF NOT ALL CNVTN FM WKND INTO ERY NEXT WK. FCSTID = 25 SBY 68 92 69 84 / 0 20 20 40 OXB 68 86 69 83 / 0 20 20 40 ECG 70 93 72 88 / 0 20 20 30 ORF 70 93 73 88 / 0 20 20 30 PHF 70 93 71 86 / 0 20 20 40 AKQ 70 94 71 87 / 0 20 20 40 RIC 69 94 71 86 / 0 20 20 40 FVX 69 94 71 86 / 30 20 20 40 .AKQ... MD...NONE. NC...NONE. VA...NONE.
VAZ048-049-052400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 702 PM EDT TUE JUN 4 2002 ...STRONG THUNDERSTORM MOVING OVER CHARLOTTESVILLE... AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL ALBEMARLE COUNTY AND THE CITY OF CHARLOTTESVILLE...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR RURAL FLUVANNA COUNTY AT 720 PM RURAL LOUISA COUNTY AT 720 PM WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. 22 && LAT...LON 3817 7831 3797 7852 3774 7833 3812 7796
VAZ048-049-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 702 PM EDT TUE JUN 4 2002 ...STRONG THUNDERSTORM MOVING OVER CHARLOTTESVILLE... AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL ALBEMARLE COUNTY AND THE CITY OF CHARLOTTESVILLE...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR RURAL FLUVANNA COUNTY AT 720 PM RURAL LOUISA COUNTY AT 720 PM WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. 22 && LAT...LON 3817 7831 3797 7852 3774 7833 3812 7796
The national radar mosaic for the moment the first event began.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Large trees down on house.
Large trees down at Route 6 and 640.
Large tree down on Route 45.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2002Every state in 2002This day in weather historyWarnings in Virginia, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304027, 5304028, 5304029, 5304030.